I got Juvederm lip injection a week ago. The filler shifted above my upper lip and created a bump. Will it settle down?

Hello, i got lip filler, juvederm just a week ago, i have a bumb on the right side of my upper lift above my lip line under my nose :( i called my doc and she said it may settle down or i ll go for a followup in 10 days. Actually i am too worried because it just looks like it aint gonna fade away or settle down as it is above my lip not even on my lip. Thanks for your comments. I ll upload pics after i take them with a prof cam.

Doctor Answers 7

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.


Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Go see your doctor

I would recommend going back to the doctor who did the filler and ask them for advice. They may give you tips on massaging the area.

Elliot M. Heller, MD
New York Facial Plastic Surgeon
4.6 out of 5 stars 87 reviews

Lip Injection and "bump"

The lips are a sensitive area and it is possible that you bruised or too much product was placed in one area.  This swelling should resolve in 10 days and I would ice and do gentle massage.  If the bump does not go away then I would return to your treating physician for Vitrase to dissolve the area.

Bump above lip after Juvederm

This is nothing to get worried about. Anything that you don't like can be dissolved with hyaluronidase. Wait 10 days though, because most things will settle down in that time period. This is related to injection issues, not the Juvederm.  My link explains several lip issues in detail.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to get swelling after fillers into the lips. It is not normal to have irregularities/lumps or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Upper lip deformity after filler… How long to wait and what to do if it doesn’t go away?

Thanks for sharing your question. I can appreciate your concern.
It seems to me that the filler was placed too superficial into your upper lip and now is filling the cupids bow (upper skin from your lip).
The solution has to be done stepwise with the direction of your board certified plastic surgeon.

He might recommend diffusing the filler with accurate massage to the area. Based on the effectiveness of this maneuver, the next step could be and injection that will melt down the filler. The only problem is that the accuracy of this injection is unpredictable.

If the filler that you got injected is temporary, time will always be in your side to resolve the problem.


Finally, make sure that your doctor is aware of your process. He should be able to guide you best in your care.

Wishing you the best with your journey

Bump after Juvederm-Will it settle down?

Thanks for your question about lumpiness after a filler treatment. I am a Board Certified Plastic Surgeon in Atlanta and a physician trainer of Juvederm.

The simple answer to your question is that a week after treatment is enough time for it to settle. I typically suggest to my clients that it may take up to 5 days for the product to settle and provide a more refined result. That being said, it depends! If you are concerned or uncomfortable with the result, I would return for evaluation.

There are 3 different formulations of Juvederm. Each has a different particle size. They are called Juvederm Ultra, Juvederm Ultra Plus and Juvederm Voluma. Most physicians would either use Juvederm Ultra or Juvederm Ultra Plus in the nasolabial fold area. The Juvederm Voluma is approved for use in the cheeks.

These hyaluronic acid fillers do have the ability to migrate a little after injection. This usually settles in 3-5 days. Edema or swelling should also resolve within 5 days of treatment. I usually find that if it is there at a week, it will be there at 2 weeks and is less likely to settle much more.

There is a medication that can be injected into the bump or fullness to help resolve this situation. It is called hyaluronidase. Any quality injector of Juvederm products should have this available in case of an unwanted result. Once the hyaluronidase is injected, I find the bump is likely to resolve within a day or so.

(Your pictures had not been uploaded at the time I reviewed your question.)

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.